MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; GUIDE, SURGICAL, INSTRUMENT

DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 213709
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.D10: concomitant med products and therapy dates: rigidfix femoral st guide frame device, (b)(6) 2023.H4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by the sales rep that during an anterior cruciate ligament (acl) repair procedure on (b)(6) 2023, it was observed that the rigidfix femoral st guide frame n/s 1pk was bent/torqued and the drill sleeves and trocar were being prevented from crossing the window of the rigidfix femoral rod 9 mm 1pk.The distal sleeve eventually went across.The physician tried to reposition the guide for the proximal pin, after reapproximating the guide at a different angle, and redrilling, they were able to get the proximal pin through the frame.The skive marks were visible in the sleeve.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary: the complaint device is not being returned; the availability of the device is unknown, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that an invalid lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If a valid lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Upon visual inspection the device showed wear use.Also, it could be identified that the etch marks are faded.The device has wear markings on the window.The femoral rod was assembled on the guide frame, the rod was able to be assembled.Manual movement of the rod showed that there was slight misalignment of the device.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the functional test results, this complaint can be confirmed.Since this device is reusable, the continuous use and sterilization process can cause worn condition and the fading of the etch marks.However, it cannot be conclusively affirmed.As per ifu, visually inspect the instrument and check for damage and wear.Moveable parts should have smooth movement without excessive play.Long, thin instruments should be free of bending and distortion.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.

Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18301182
Report Number1221934-2023-04505
Device Sequence Number15187490
Product Code FZX
UDI-Device Identifier10886705003037
UDI-Public10886705003037
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213709
Device Lot Number0086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/12/2024
01/23/2024
01/23/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/12/2024
01/23/2024
01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown